How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Natasha Your Own Question
Dr. Natasha
Dr. Natasha, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine, Ivy League trained
16455829
Type Your Medical Question Here...
Dr. Natasha is online now

I'm female aged 22, last January I had a health check

Customer Question

I'm female aged 22, last January I had a sexual health check after an assault. The results came back as clear, however at the time of the check I had red skin whiched flaked. It was sore at times. I was prescribed canesten hc cream to treat dermatitis, I used it couple of days but had an accident with the tube which made it leak. I was too scared to go back to get some more. I have recently visited the gp problem but mentioned the situation, she prescribed hydrocortisone 1% m/m cream, I have been using it but it has not made any difference and it's not beginning to clear. It is beginning to get worse, it is sore to take a shower, to wear clothes and to sleep at night. I have a phobia of doctors and have been putting of this problem year. What do you think it could be and what should I do, do I go to the doctors or straight back to the sexual health clinic. Or is there anything I can try which would prevent further problems and clear any infection up which I may have, without visiting a doctor?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Natasha replied 2 years ago.
Dr. Natasha :

Dr. Natasha :

are you there?

Dr. Natasha :

where is the redness?

JACUSTOMER-l5vxgpcs- : The outside of the vagina
Dr. Natasha :

and the canesten HC helped, correct?

Dr. Natasha :

how long after the assault did you have symptoms

JACUSTOMER-l5vxgpcs- : I hadn't used it long enough to start noticing if it started to help, the assult was in May and took me until last January to get checked. A few months after it flared up
Dr. Natasha :

it sounds like a yeast infection

Dr. Natasha :

the hydrocortisone will not help

Dr. Natasha :

but you may need a more powerful antifungal treatment which may be oral

Dr. Natasha :

I would go to a regular docgtor

Dr. Natasha :

*doctor at this point- gynecologist

Dr. Natasha :

not GP

Dr. Natasha :

and not the sexual health clinic

Dr. Natasha :

At this point you have had this some time and it needs a proper assessment by a specialist

JACUSTOMER-l5vxgpcs- : How do I go about seeing a specialist
Dr. Natasha :

you can ask your GP referral

Dr. Natasha :

it is really common woman to see a gynecologist in addition to their GP

Dr. Natasha :

that is pretty standard practice in the UK

Dr. Natasha :

I will check in with you in 2 weeks to see how you are doing, ok?

JACUSTOMER-l5vxgpcs- : ok thank you, ***** ***** is no other way to resolve this, not even buying the oral version of canesten at a pharmacy, as I am petrified of doctors etc
Dr. Natasha :

I wouldn't do it at this point- because you are really not getting to the root of the problem

Dr. Natasha :

and this has been bothering you year

Dr. Natasha :

bring a friend. or a sibling. It always helps :-)

Dr. Natasha :

did I provide you with excellent service? :-)?

Dr. Natasha :

?

JACUSTOMER-l5vxgpcs- : ok thank you, yes
Dr. Natasha :

great

Dr. Natasha :

tty soon

Expert:  Dr. Natasha replied 2 years ago.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information.

What happens now?

If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.